Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 50, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 20, 2006, 4:04 AM EDT for Broward County, Florida. It took effect at May 20, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2006, 4:04 AM EDT (08:04 UTC)
- In effect from
- May 20, 2006, 1:00 PM EDT
- Expired
- May 20, 2006, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 200804 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 404 AM EDT SAT MAY 20 2006 FLZ063-066-067-070-071-201630- /O.UPG.KMFL.FW.A.0034.060520T1700Z-060520T2300Z/ /O.NEW.KMFL.FW.W.0050.060520T1700Z-060520T2300Z/ GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD- 404 AM EDT SAT MAY 20 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR THE INTERIOR OF SOUTH FLORIDA DUE TO LOW RELATIVE HUMIDITY VALUES... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING...SUPERSEDING THE FIRE WEATHER WATCH. HIGH PRESSURE OVER THE EASTERN GULF OF MEXICO WILL BE RIGHT OVER SOUTH FLORIDA ON SATURDAY. THIS WILL ALLOW FOR THE TEMPERATURES TO WARM UP INTO THE LOWER 90S OVER THE INTERIOR AREAS. THE HIGH WILL ALSO ALLOW FOR THE DRY AIR ALOFT TO MIX DOWN TO THE SURFACE OVER THIS SAME AREA SATURDAY AFTERNOON. THE COMBINATION OF THE VERY WARM TEMPERATURES AND THE LOW DEW POINTS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE SATURDAY AFTERNOON. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR THE INTERIOR AREAS OF SOUTH FLORIDA SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KMFL 201935 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 335 PM EDT SAT MAY 20 2006 FLZ063-066-067-070-071-202300- /O.NEW.KMFL.FW.A.0035.060521T1700Z-060521T2300Z/ /O.CON.KMFL.FW.W.0050.000000T0000Z-060520T2300Z/ GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD- 335 PM EDT SAT MAY 20 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GLADES...HENDRY...PALM BEACH WESTERN...EASTERN COLLIER AND WESTERN BROWARD COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OF MORE CONSECUTIVE HOURS. A RED FLAG WARNING REMAINS IN EFFECT FOR THE SAME AREA TODAY UNTIL 7 PM EDT THIS EVENING. HIGH PRESSURE WILL REMAIN ENTRENCHED OVER SOUTH FLORIDA SUNDAY...ALLOWING FOR ANOTHER DAY OF DRY AND HOT CONDITIONS OVER THE INTERIOR AREAS. THE EAST AND WEST SEA BREEZES THOUGH WILL BRING LOW LEVEL MOISTURE INLAND FROM THE COAST BY EARLY AFTERNOON ...MITIGATING THE DRY HOT WEATHER SLIGHTLY...BUT ONLY IN THE COASTAL ZONES. THE INTERIOR ZONES CAN EXPECT RELATIVE HUMIDITIES TO POSSIBLY FALL BELOW 35 PERCENT FOR FOR OR MORE CONSECUTIVE HOURS SUNDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 20, 3:27 AM EDT, 37 minutes earlier.
Area forecast discussion, May 20, 3:27 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
327 AM EDT SAT MAY 20 2006
.DISCUSSION...UPPER PATTERN WILL REMAIN LITTLE CHANGED THROUGH
EARLY NEXT WEEK WITH S FL BEING UNDER NEAR ZONAL FLOW. SFC RIDGE
OVER S FL WILL EVER SLOWLY CREEP TO THE NORTH AND BE JUST NORTH OF
LAKE OKEE BY LATE MONDAY. THIS WILL ALLOW FOR SOME RETURN MOISTURE
WITH SE FLOW DEVELOPING AND BRINGS OLD FRONTAL BOUNDARY BACK
NORTHWARD. MOST OF THIS MOISTURE WILL REMAIN OVER THE FL STRAITS
BUT CLOSE PROXIMITY WILL GIVE US NEXT CHANCE FOR RAIN BEGINNING ON
MONDAY. DO HOWEVER THINK MEX IS TOO HIGH ON POPS FOR TUESDAY AND
WEDNESDAY AND HAVE SCALED THEM BACK TO SCT COVERAGE. DUE TO NEAR
ZONAL FLOW CONTINUING, UPPER WINDS WILL REMAIN WESTERLY SO THINK
THE GFS IS OVERDOING THE DEEP LAYER MOISTURE CONCEPT. BUT AT ANY
RATE, DEW POINTS WILL BE ON THE RISE THROUGH THE WEEK SO LOOK FOR
MORE HUMID CONDITIONS BY MONDAY.
&&
.MARINE...CLOSENESS OF SFC RIDGE WILL KEEP GRADIENT FLOW WEAK SO
WINDS WILL BE QUITE LIGHT THROUGH THE FORECAST PERIOD. SEAS WILL
THEREFORE FOR THE MOST PART BE LESS THAN FOUR FEET.
&&
.FIRE WEATHER...CURRENTLY HAVE LIGHT WESTERLY FLOW OVER S FLA WITH
SFC RIDGE INCHING ITS WAY NORTHWARD. AS THE HIGH DOES MOVE N,
SEA BREEZES BOTH COASTS WILL KICK IN EARLIER TODAY THAN WHAT WAS
SEEN YESTERDAY AND THIS WILL ALLOW FOR DEW POINTS ALONG THE
SOUTHWESTERN AND EAST COAST METRO REGIONS TO REMAIN IN THE MID 60S.
THE SEA BREEZES WILL HAVE A TOUGH TIME MOVING VERY FAR INLAND AND
SOME MIXING OF DRY AIR AGAIN WILL WORK ITS WAY TO THE SFC OVER THE
INTERIOR ZONES ALONG WITH AFTERNOON TEMPS IN THE LOWER 90S. THUS RED
FLAG WARNING WILL GO UP FOR THE INTERIOR REGIONS FOR RH VALUES
FALLING BELOW 35 PERCENT THIS AFTERNOON. BY SUNDAY, SE FLOW WILL
BECOME MORE ESTABLISHED AND DEW POINTS WILL RISE EVERYWHERE AND
RED FLAG CONDITIONS SHOULD NO LONGER BE A CONCERN. INCREASE
MOISTURE WILL ALSO LEAD TO SOME CONVECTION BEGINNING ON MONDAY BUT
MORE SO FOR TUESDAY AND WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 87 70 88 73 / 0 5 5 5
FORT LAUDERDALE 87 73 88 75 / 0 5 5 10
MIAMI 87 74 88 75 / 0 5 5 5
NAPLES 88 70 88 73 / 0 5 5 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING GLADES...HENDRY...WESTERN PALM BEACH...WESTERN
BROWARD...AND EASTERN COLLIER COUNTIES FROM 17Z THROUGH 23Z
TODAY.
AM...NONE.
GM...NONE.
&&
30Hazardous weather outlook, May 19, 9:18 PM EDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 918 PM EDT FRI MAY 19 2006 FLZ063-066>075-201000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 917 PM EDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:35 PM EDT | Fire Weather Watch | MFL | Broward | 12 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.